Share Facebook
Crohn's Disease Forum » Treatment » Remicade infused OUTSIDE the vein!


09-14-2017, 09:05 PM   #1
Farrah1
 
Join Date: Aug 2017
Location: Texas
Remicade infused OUTSIDE the vein!

Has this happened to anyone before? My Remicade infusion was administered incorrectly - it did not go into my vein - it went into my muscle. My arm blew up really large and I can feel the liquid inside. The nurse said there wasn't a dr to check on this, and advised me to go home and everything would be ok. Will my body absorb this? I need the Remicade to stop me from flaring.
09-14-2017, 09:28 PM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I might get it checked out.
__________________
Diagnosed in 1990. On Humira, Imuran, Gabapentin, Colestipol, Synthroid, Lialda. Resection in April of 2010. Allergic to Remicade, Penicillin, Flagyl, Doxycycline. Thyroid issues and psoriasis and neuropathy and mild cerebral palsy. Mild arthritis in my lower back.
09-14-2017, 11:06 PM   #3
Lisa
Adminstrator
 
Lisa's Avatar
 
Join Date: Apr 2010
Location: New York

My Support Groups:
The nurse did not notice this while the infusion was being given? I would ABSOLUTELY contact a doctor- there are complications that can occur from this issue......
__________________

30 plus years and counting with UC/Crohn's!
on remicade since 11/05

While my experiences may not be what everyone has had- I feel it is worthwhile to share any and all experiences that may be beneficial to others.
09-15-2017, 08:43 PM   #4
RNGirl
Senior Member
 
Join Date: Dec 2014

My Support Groups:
Absolutely you should be seen by a physician. This should be reported to the infusion center too. That's not ok and should have been attended to immediately when it was noted. Sorry this happened to you, get your arm looked at. Take care!
09-21-2017, 06:04 AM   #5
produff26
 
Join Date: Aug 2017
That nurse should be fired!!!

Once an IV is set up, Saline is usually run through for a few minutes to make sure the line is running correctly. If not, a new IV needs to be started.

Let your doctor know ASAP! Take photos if possible.
09-21-2017, 06:11 PM   #6
xmdmom
Senior Member
 
Join Date: Jun 2012
Location: New York

My Support Groups:
I see this happened a week ago. The nurse should have contacted your physician and someone should have/ should contact Remicade Co to find out what to expect.

Have you talked to your doctor @Farrah1? How are you doing?

"If you require immediate assistance or wish to report a side effect or product complaint, Janssen Medical Information can be reached by phone at 1-800-JANSSEN (1-800-526-7736) Monday-Friday, 9 AM - 8 PM ET."
09-21-2017, 10:00 PM   #7
Farrah1
 
Join Date: Aug 2017
Location: Texas
I don't think it was absorbed. I'm losing weight not feeling good. I haven't seen a doctor because he is out of town. I just started self medicating on prednisone. Such a bummer because this is when I normally start feeling better. I don't know how I'm going to make it to my next infusion in 5 weeks. I did call the infusion center. The supervisor called me back. I explained what happened and that after the infusion started the nurse didn't check on me. Not one single time. My arm looked like Popeyes arm. He was very nice to me. Told him I was upset that there wasn't a dr available to check on this for me. He said they only get called if it's life threatening. So I called the manufacturers of Remicade to find out if I can get reinfused it's Remicade again. They said they had never heard of this happening before. They took all the details and asked a lot of questions. That's when I posted on here hoping someone could tell me if this has ever happened to them. I'm going to flare without the Remicade being absorbed.
09-21-2017, 10:04 PM   #8
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I hope you get help soon. I would be very wary of self medicating yourself.

09-22-2017, 05:59 AM   #9
xmdmom
Senior Member
 
Join Date: Jun 2012
Location: New York

My Support Groups:
Have you tried contacting your doctor (or the covering GI doctor)? It is possible to check Remicade levels. It's an expensive test and insurance doesn't alway agree to pay but in this case your doctor could ask for it and check with insurance. If your level is low now,I wonder if they would give you the dose again-- I really don't know.
Reply

Crohn's Disease Forum » Treatment » Remicade infused OUTSIDE the vein!
Thread Tools


All times are GMT -5. The time now is 09:56 PM.
Copyright 2006-2017 Crohnsforum.com